Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 36, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 2, 2025, 2:22 PM CDT for Kandiyohi County, Swift County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 2, 2025, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kandiyohi County, MN, Swift County, MN
The radar
The Minneapolis radar (KMPX), 163 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:40 PM CDT | TSTM WND GST 78 | 6 Ne De Graff, MN | Measured by MNDOT RWIS along Hwy 9. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS53 KMPX 021922
SVRMPX
MNC067-151-022000-
/O.NEW.KMPX.SV.W.0036.250602T1922Z-250602T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
222 PM CDT Mon Jun 2 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Kandiyohi County in central Minnesota...
Swift County in west central Minnesota...
* Until 300 PM CDT.
* At 222 PM CDT, a severe thunderstorm was located over Benson, or
23 miles southeast of Morris, moving east at 50 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Trained spotters reported.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Benson, Kerkhoven, Murdock, Lake Hassel, Norway Lake, Clontarf,
Hagen, De Graff, Sunburg, Danvers, Swift Falls, Monson Lake State
Park, Benson Airport and Sibley State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced damaging winds.
&&
LAT...LON 4515 9585 4541 9591 4541 9493 4516 9507
4515 9575
TIME...MOT...LOC 1921Z 251DEG 45KT 4530 9566
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
BPH2 follow-up statements
858
WWUS53 KMPX 021952
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
252 PM CDT Mon Jun 2 2025
MNC067-151-022000-
/O.CON.KMPX.SV.W.0036.000000T0000Z-250602T2000Z/
Kandiyohi MN-Swift MN-
252 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 3 PM CDT FOR
NORTHWESTERN KANDIYOHI AND SWIFT COUNTIES...
At 252 PM CDT, a severe thunderstorm was located 10 miles northeast
of Murdock, or 20 miles northwest of Willmar, moving east at 45 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Benson, Kerkhoven, Murdock, Lake Hassel, Norway Lake, Clontarf,
Hagen, De Graff, Sunburg, Danvers, Swift Falls, Monson Lake State
Park, Benson Airport and Sibley State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 4541 9572 4541 9493 4530 9499 4515 9542
4515 9585 4530 9589
TIME...MOT...LOC 1922Z 254DEG 37KT 4527 9573
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BPH065
WWUS53 KMPX 022000
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
300 PM CDT Mon Jun 2 2025
MNC067-151-022010-
/O.EXP.KMPX.SV.W.0036.000000T0000Z-250602T2000Z/
Kandiyohi MN-Swift MN-
300 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTHWESTERN
KANDIYOHI AND SWIFT COUNTIES...
However, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for a
portion of central Minnesota.
&&
LAT...LON 4541 9572 4541 9493 4530 9499 4515 9542
4515 9585 4530 9589
TIME...MOT...LOC 1952Z 254DEG 37KT 4535 9530
$$
BPHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:39 PM CDT, 1 hour 43 minutes earlier. Its key messages:
- Degraded air quality due to Canadian wildfire smoke through tomorrow.
- Warming trend continues, with highs in the lower 90s Monday afternoon.
- A few strong to severe thunderstorms possible Monday evening into Tuesday. Slight Risk (Level 2/5) issued across far western Minnesota.
Area forecast discussion, Jun 2, 12:39 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1239 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Degraded air quality due to Canadian wildfire smoke through tomorrow. - Warming trend continues, with highs in the lower 90s Monday afternoon. - A few strong to severe thunderstorms possible Monday evening into Tuesday. Slight Risk (Level 2/5) issued across far western Minnesota. && .DISCUSSION... Issued at 411 AM CDT Mon Jun 2 2025 In the very near term, all remains quiet. Near-surface smoke has pestered locations across western Minnesota and is expected to mix out around sunrise this morning. Additional wildfire smoke is possible today hence an air quality alert remains in effect until this evening across Minnesota. For today's forecast, surface high pressure associated with an h500 ridge moves eastward today. Low pressure in the High Plains is forecast to move east and reach MN/WI this afternoon. As this system approaches, we will be located within the warm sector. Therefore followed suit of the previous shift with a slight bump up in temperatures where sites have an opportunity to reach the upper 80s to lower 90s this afternoon. Winds will be southwesterly with gusts a strong as 25-30 mph thanks to a deep mixed layer shown in latest RAP forecast soundings, especially across western Minnesota. This scenario will make for a few hours of elevated fire weather conditions. Once the aforementioned low pressure system arrives, showers and thunderstorms are expected to develop as early 2 PM across western Minnesota and progress eastward. A slight risk (level 2 of 5) of severe storms is possible with large hail and damaging winds being the primary hazards. Farther east, a marginal risk (level 1 of 5) is in place. The best environment for today's development will be pinned along the eastern border of the Dakotas and Minnesota. The instability gradient looks to be quite steep (~2500 J/kg), thus the chances of severe storms in eastern Minnesota and western Wisconsin is nearly null. For QPF, HREF PMM indicates that a few sites have a favorable chance of seeing at least a half inch or more of rainfall over the next two days, although a line of less return bisects the region with best QPF, which includes the TC Metro. Areas within the bisecting region may observe a tenth of an inch up to a half inch of rainfall. As the evening progresses storm clusters are expected to congeal into a messy line general rain/thunder. Once this front clears our region late tonight, lingering showers and storms are possible through Tuesday, especially east of the I-35 corridor. Temperatures will be noticeably cooler over the next several days ranging comfortably in the 70s. Additional chances for precip are also possible this week but will need to have guidance increase confidence on timing details. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1225 PM CDT Mon Jun 2 2025 Winds start S/SW but will shift to the NW behind the cold front.Showers and thunderstorms will develop along a cold front across western MN this afternoon and trek east this evening. MVFR cigs are possible behind the front tonight. I've kept PROB30s at locations with lower confidence of -TSRA. Showers will continue into Tuesday with the exception of AXN/STC where they'll dry out tonight. Added mention of FU for surface wildfire smoke tonight into Tuesday for most sites. Confidence is high that we'll see surface smoke arrive behind the front/showers. There is some uncertainty on how low vsbys will get. Upstream sites across NW MN suggest MVFR is likely, IFR is possible. For now I've kept them on the higher end until we get a better handle on how widespread the vsby impacts will be. Showers taper off by end of TAF period for MN sites. KMSP... Showers are likely after 01Z this evening, with a low risk of some TS from 01-03Z. I have maintained a prob30 for -TSRA for that period. I've added Smoke/FU Tuesday afternoon but we may need to push the timing earlier due to uncertainties with -SHRA timing Tuesday morning. /OUTLOOK FOR KMSP/ WED...VFR. Wind N to NE 5-10kts. THU...VFR. Wind NE 5-10kts. FRI...VFR. Wind NE 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dunleavy AVIATION...BPH
Hazardous weather outlook, Jun 2, 3:18 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 318 AM CDT Mon Jun 2 2025 MNZ041>045-047>070-073>078-082>085-091>093-030830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- 318 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Today and Tonight. Areas of wildfire smoke will continue to degrade air quality. An Air Quality Alert is in effect until this evening. There is a chance of thunderstorms this afternoon and tonight. A few strong to severe storms are possible across western Minnesota this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed across western Minnesota this evening. WIZ014>016-023>028-030830- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 318 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 2, 1:27 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
127 PM CDT Mon Jun 2 2025
MNZ047-021900-
Stevens MN-
127 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN STEVENS COUNTY UNTIL 2
PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chokio, or 16 miles west of Morris, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Morris, Chokio, Donnelly, Fish Lake, Alberta and Morris Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4565 9576 4547 9624 4559 9624 4559 9625
4576 9625 4576 9576
TIME...MOT...LOC 1827Z 239DEG 36KT 4558 9623
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BPHSpecial weather statement, Jun 2, 1:43 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
143 PM CDT Mon Jun 2 2025
MNZ047-048-055-021915-
Pope MN-Swift MN-Stevens MN-
143 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN STEVENS...
SOUTHWESTERN POPE AND NORTHWESTERN SWIFT COUNTIES UNTIL 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Oliver, or 21 miles south of Morris, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Appleton, Hancock, Cyrus, Lake Oliver, Lake Hassel, Clontarf,
Holloway, Lake Emily and Appleton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4541 9606 4563 9577 4542 9543 4521 9602
4531 9612 4536 9612
TIME...MOT...LOC 1843Z 229DEG 42KT 4530 9603
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:27 PM CDT | Special Weather Statement | MPX | Stevens | 33 min |
| Jun 2, 1:43 PM CDT | Special Weather Statement | MPX | Swift | 32 min |
| Jun 2, 1:49 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 41 min |
| Jun 2, 2:18 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 27 min |
| Jun 2, 2:23 PM CDT | Special Weather Statement | MPX | Douglas | 37 min |
| Jun 2, 2:46 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 44 min |
| Jun 2, 2:48 PM CDT | Special Weather Statement | MPX | Todd | 57 min |
| Jun 2, 3:02 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 43 min |
| Jun 2, 3:32 PM CDT | Special Weather Statement | MPX | Stearns | 43 min |
| Jun 2, 3:45 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Meeker, Swift | 30 min |
| Jun 2, 4:15 PM CDT | Special Weather Statement | MPX | Kandiyohi, Renville | 30 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | MPX | Renville | 19 min |
| Jun 2, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 29 min |
| Jun 2, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 50 min |
| Jun 2, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 29 min |
| Jun 2, 5:24 PM CDT | Special Weather Statement | MPX | Brown | 36 min |
| Jun 2, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Sibley | 44 min |
| Jun 2, 5:52 PM CDT | Special Weather Statement | MPX | Hennepin | 23 min |
| Jun 2, 5:56 PM CDT | Special Weather Statement | MPX | McLeod | 19 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Renville, Sibley | 46 min |
| Jun 2, 6:16 PM CDT | Special Weather Statement | MPX | Sibley | 29 min |
| Jun 2, 6:18 PM CDT | Special Weather Statement | MPX | Ramsey, Scott | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.